MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 18WX18/15L; STAPLE, FIXATION, BONE

ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 18WX18/15L; STAPLE, FIXATION, BONE
Model Number DYNANITE NITI STAPLE W/INSTRS 18WX18/15L
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via phone that an ar-8771-0422x dynamite compression plate was implanted on patient during a tarsal metatarsal fusion procedure on (b)(6) 2021.On (b)(6) 2022, it was noticed to be broken via x-ray.Patient underwent tarsal metatarsal fusion revision surgery on (b)(6) 2022 and had the ar-8771-0422x dynamite compression plate along with the staples from an ar-8719ds-181815 dynamite nitinol staple implant system removed.Surgeon completed the revision surgery by implanting devices from another manufacturer.Case was completed successfully and no further issues has been reported.
 
Additional Manufacturer Narrative
Complaint not confirmed.Upon visual inspection, it was noted that there was damage/tool marks to the top of the staple.No other problems were noted with the device.The cause remains undetermined however, a likely cause is contributed to the removal process of the staple.

Brand Name
DYNANITE NITI STAPLE W/INSTRS 18WX18/15L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14469444
Report Number1220246-2022-04949
Device Sequence Number17443871
Product Code JDR
UDI-Device Identifier00888867288188
UDI-Public00888867288188
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDYNANITE NITI STAPLE W/INSTRS 18WX18/15L
Device Catalogue NumberAR-8719DS-181815
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown